North Carolina, 2011Damaging Winds in North Carolina, March 10, 2011
March 10, 2011 · NWS RAH · 8 events in 4 counties and zones
Shallow convection moved across central North Carolina along and east of a progressive cold front extending southward through the southeastern United States. The storms intensified across the northeastern North Carolina by the afternoon in response to strong upper level forcing as a negative tilted shortwave trough moved through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Shallow convection moved across central North Carolina along and east of a progressive cold front extending southward through the southeastern United States. The storms intensified across the northeastern North Carolina by the afternoon in response to strong upper level forcing as a negative tilted shortwave trough moved through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 10, 2:59 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 10, 2:59 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EST THU MAR 10 2011
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
SLOWLY EAST ACROSS THE REGION TODAY. DRY HIGH PRESSURE WILL BUILD
INTO THE REGION BEHIND THE FRONT LATE TONIGHT THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM THURSDAY...
A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8PM FOR MUCH OF
CENTRAL NC. THE LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE OVER THE
EASTERN GREAT LAKES WITH A COLD FRONT EXTENDING SOUTHWARD THROUGH
WESTERN VA/NC TO JUST OFF THE COAST OF GEORGIA. A BAND OF SHOWERS
HAS FILLED IN OVER THE PAST COUPLE OF HOURS AND IS CURRENTLY MOVING
EASTWARD INTO THE TRIAD REGION. THIS BAND OF SHOWERS AND ISOLATED
THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED AS IT MOVES INTO A MORE
FAVORABLE ENVIRONMENT. THE 19Z MESOSCALE ANALYSIS FROM SPC SHOWED
500 J/KG OF SURFACE BASED CAPE ACROSS THE EASTERN HALF OF THE
FORECAST WHERE DEWPOINTS HAVE SURGED INTO THE LOW TO MID 60S.
DYNAMIC FORCING WILL ALSO BE INCREASING OVER THE REGION WITH STRONG
DPVA AND 120-160M MID LEVEL HEIGHT FALLS (AS SEEN ON 12Z UPPER AIR
ANALYSIS TO OUR WEST)...WITH IMPROVING UPPER DIVERGENCE IN THE RIGHT
ENTRANCE REGION OF THE SOUTHERLY JET. ALL OF THIS SHOULD RESULT IN A
CONTINUED RISK FOR A LINE OF STRONG TO SEVERE STORMS WITH EMBEDDED
FAST-MOVING BOWING SEGMENTS PRODUCING DAMAGING STRAIGHT LINE WINDS
MOVING ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. ALTHOUGH THE
BEST HELICITY AND SHEAR IS MOVING OFF TO THE EAST...CANNOT RULE OUT
AN ISOLATED TORNADO.
LOCALIZED HEAVY RAINFALL IS ALSO A CONCERN AS CURRENT BLENDED TPW
IMAGERY SHOW VALUES RANGING FROM ABOUT 0.80 INCHES OVER THE WESTERN
PORTIONS OF THE FORECAST AREA TO NEAR 1 INCH FURTHER EAST (WHICH IS
150-200 PERCENT OF NORMAL). WHEN TAKING INTO ACCOUNT THE RAINFALL
THAT WAS OBSERVED OVERNIGHT...URBAN AND SMALL STREAM FLOOD
ADVISORIES WILL BE POSSIBILITY THIS EVENING.
PRECIP SHOULD END FROM WEST TO EAST THROUGH THE EVENING HOURS AS THE
COLD FRONT MOVES ACROSS THE REGION. SKIES ARE EXPECTED TO REMAIN
PARTLY CLOUDY OVERNIGHT AS THE UPPER TROUGH MOVES ACROSS THE
FORECAST AREA. TAKING INTO ACCOUNT THE CLOUDS AND SOME LIGHT MIXING
OVERNIGHT...MIN TEMPS ARE EXPECTED TO BE IN THE MID TO UPPER 30S.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 250 PM THURSDAY...
FRIDAY THROUGH FRIDAY NIGHT...THE SURFACE LOW WILL BE MOVING
NORTHEAST AWAY FROM THE FORECAST AREA THROUGH THE DAY...WITH HIGH
PRESSURE BUILDING INTO THE LOWER MISS VALLEY AND GULF COAST. MAX
THICKNESS VALUES ARE PROGGED TO BE IN THE 1300-1310 RANGE...WHICH
WITH PARTLY CLOUDY SKIES SHOULD LEAD TO BELOW NORMAL HIGHS OF MID TO
UPPER 50S. THEN WITH HEIGHT RISES ALOFT AND HIGH PRESSURE RIDGING
NORTHEAST FROM THE GULF COAST...MOSTLY CLEAR SKIES ARE EXPECTED
FRIDAY NIGHT. OVERNIGHT LOWS ARE EXPECTED TO BE NEAR FREEZING OVER
MOST OF THE FORECAST AREA.
SATURDAY THROUGH SUNDAY NIGHT...SURFACE LOW MOVING THROUGH THE GREAT
LAKES SATURDAY WILL SHIFT WINDS TO THE SOUTHWEST OVER CENTRAL NORTH
CAROLINA. MID LEVEL WEST FLOW DECREASES RAPIDLY SUNDAY... BUT SOME
DOWNSLOPE WARMING EARLY... LIGHT SURFACE WINDS AND SUNSHINE WILL
MAKE FOR SIMILAR TO A TOUCH WARMER TEMPERATURES SUNDAY THAN ON
SATURDAY.
AFTERNOON HIGH TEMPERATURES MID TO UPPER 60S SATURDAY...UPPER 60S TO
LOWER 70S SUNDAY. OVERNIGHT LOW TEMPERATURES 40 TO 45 SATURDAY
NIGHT... MID 30S TO LOWER 40S SUNDAY NIGHT AS SURFACE WINDS SHIFT TO
NORTHEAST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 230 PM THURSDAY...
EAST NORTHEAST TO NORTHEAST FLOW EXTENDS OVER THE LOWEST 3000 FEET
OR SO MONDAY NIGHT AND COLD AIR ADVECTION CONTINUES INTO MONDAY.
MODELS IN AGREEMENT IN GENERATING RAIN BY MONDAY AFTERNOON... AND
PERHAPS AS EARLY AS MONDAY MORNING. TIMING AND INTENSITY DIFFERENCES
WITH THE APPROACHING UPPER TROUGH ARE REFLECTED IN DIFFERENCES IN
SURFACE FEATURES AND INTENSITY. THE ECMWF SATURATES THE AIR COLUMN
BY SUNSET MONDAY WITH DEEP SOUTHWEST FLOW WHILE THE GFS IS DRIER
ABOVE TEN THOUSAND FEET WITH WEST WINDS ALOFT. GIVEN THE EXPECTED
WEST FLOW...A DEEP AND PROLONGED TAP OF GULF MOISTURE IS NOT
EXPECTED... AND WOULD TEND TO FAVOR THE LESSER RAINFALL AMOUNTS OF
THE GFS. LOW LEVEL STABILITY SUGGESTS THE OMISSION OF THUNDERSTORMS
AT THIS TIME. A SLIGHT CHANCE OF SHOWERS IN THE WEST MONDAY
MORNING... RISING TO A FIFTY PERCENT CHANCE OF RAIN MONDAY NIGHT.
NORTHEAST FLOW CONTINUING INTO TUESDAY SHOULD CONTINUE TO SUPPRESS
AFTERNOON TEMPERATURES. WARMER WEDNESDAY AS SURFACE FLOW SHIFT TO
THE SOUTH.
MONDAY HIGH TEMPERATURES TOTALLY UP IN THE AIR AND DEPENDENT ON
TIMING OF RAIN AND COLD AIR. CURRENT FORECAST IS MID 50S NORTH TO
LOWER 60S SOUTH. MONDAY NIGHT RAINS AND CONTINUED NORTHEAST FLOW
SHOULD LOCK DOWN A COLD AIR DAMMING AIR MASS. WITH LOWEST
THICKNESSES IN THE NORTHEAST... TUESDAY HIGH TEMPERATURES LOWER 50S
NORTHEAST TO MID 50S SOUTHWEST. THIS COULD BE TOO WARM SHOULD THE
AIR MASS BE MORE PERSISTENT. SOUTH FLOW SHOULD TAKE CARE OF THE
DAMMING AIR MASS BEFORE WEDNESDAY AFTERNOON. WEDNESDAY HIGH
TEMPERATURES LOW TO MID 60S... MID 60S TO NEAR 70 THURSDAY. LOW
TEMPERATURES IN THE MID TO UPPER 30S MONDAY AND TUESDAY NIGHT...
RISING TO LOW TO MID 40S WEDNESDAY NIGHT.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1230 PM THURSDAY...
CURRENT MVFR/IFR CONDITIONS WILL PERSIST THROUGH THE EARLY EVENING
HOURS AS A COLD FRONT AND ASSOCIATED SHOWERS APPROACH FROM THE WEST.
THIS POWERFUL STORM SYSTEM ALSO HAS A 40-50 KNOT SOUTHERLY LOW LEVEL
JET ASSOCIATED WITH IT AND THIS WILL LIKELY RESULT IN LOW LEVEL
MECHANICAL TURBULENCE THROUGH THE EARLY EVENING HOURS BEFORE THE JET
SHIFTS OFF TO THE EAST. A BAND OF STRONG STORMS IS EXPECTED TO MOVE
SLOWLY TO THE EAST JUST AHEAD OF THE COLD FRONT DURING AFTERNOON
HOURS...WITH THE BEST CHANCE OF STRONG TO SEVERE STORMS NOW LIKELY
FROM NEAR THE TRIANGLE AND POINTS EASTWARD (I.E. KRDU, KFAY, KRWI).
LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS
WITHIN THE STRONGER STORMS. WINDS WILL VEER RAPIDLY TO WESTERLY
BEHIND THIS BAND OF SHOWERS AND STORMS...WITH CONDITIONS TRENDING TO
VFR FROM WEST TO EAST BEGINNING EARLY THIS EVENING.
THEN...SCT-BKN CLOUDS BASED AT 3500-4000 FT AGL WILL HOLD THROUGH
FRIDAY WITH GUSTY WINDS FROM THE WNW FROM MID MORNING THROUGH LATE
AFTERNOON. OTHERWISE... HIGH PRESSURE WILL BUILD INTO THE AREA WITH
VFR CONDITIONS THROUGH MONDAY. ANOTHER STORM SYSTEM MAY MOVE AFFECT
THE REGION MONDAY NIGHT INTO TUESDAY...BRINGING A BRIEF PERIOD OF
ADVERSE AVIATION CONDITIONS TO THE REGION AGAIN.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...KRR
SHORT TERM...KRR/99
LONG TERM...99
AVIATION...KRR/HARTFIELD
Hazardous weather outlook, Mar 10, 5:03 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EST THU MAR 10 2011
NCZ007>011-024>028-041>043-078-089-111000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
503 PM EST THU MAR 10 2011
...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THROUGH TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS IN PROGRESS ACROSS THE REGION. SPOTTERS
SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
NCZ021>023-038>040-073>077-083>086-088-111000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
503 PM EST THU MAR 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THROUGH TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 10, 3:26 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EST THU MAR 10 2011
NCZ008-024>026-040>042-076-077-102130-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE-WAKE-
326 PM EST THU MAR 10 2011
...A LINE OF STRONG THUNDERSTORMS WILL BRING WIND GUSTS OF 45 MPH
AND BRIEF HEAVY RAIN AS IT MOVES RAPIDLY EAST ACROSS THE TRIANGLE
AREA THROUGH 430 PM EST...
AT 323 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER ORANGE...EASTERN CHATHAM AND LEE COUNTIES
...MOVING EAST AT 50 MPH.
THIS LINE OF STORMS WILL SWEEP EAST ACROSS WAKE...HARNETT...
FRANKLIN AND JOHNSTON COUNTIES. SOME LOCATIONS AFFECTED BY THIS
STORM INCLUDE...CARPENTER...CARY...RALEIGH...NEW HOPE...
KNIGHTDALE...WENDELL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3620 7851 3617 7851 3616 7843 3619 7839
3619 7832 3578 7825 3528 7831 3526 7850
3531 7854 3526 7860 3525 7918 3623 7916
TIME...MOT...LOC 2023Z 270DEG 43KT 3583 7895
BLAESSpecial weather statement, Mar 10, 3:57 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EST THU MAR 10 2011
NCZ042-077-078-088-089-102200-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-
357 PM EST THU MAR 10 2011
...STRONG THUNDERSTORMS WITH WIND GUSTS TO 45 MPH AND BRIEF HEAVY
RAIN WILL MOVE ACROSS SOUTHERN JOHNSTON...WAYNE...EASTERN
HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 500 PM EST...
AT 354 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM EASTERN HARNETT COUNTY SOUTH TO EASTERN
CUMBERLAND COUNTY. THESE STORMS WERE MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON...TURKEY...
AND GOLDSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3460 7831 3468 7834 3485 7849 3484 7875
3543 7866 3542 7782 3516 7784 3514 7790
3518 7801 3517 7808 3517 7816 3489 7814
3474 7819 3472 7814 3472 7811 3470 7811
3466 7816 3455 7825
TIME...MOT...LOC 2054Z 263DEG 22KT 3504 7843
BLAESSpecial weather statement, Mar 10, 4:06 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EST THU MAR 10 2011
NCZ008-025>027-041>043-078-102200-
DURHAM-FRANKLIN-GRANVILLE-JOHNSTON-NASH-WAKE-WAYNE-WILSON-
406 PM EST THU MAR 10 2011
...STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 45 MPH WINDS WILL MOVE
RAPIDLY EAST ACROSS WAKE...FRANKLIN...NASH...WILSON AND JOHNSTON
COUNTIES THROUGH 500 PM EST...
AT 403 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM SOUTHERN GRANVILLE COUNTY ACROSS WAKE COUNTY INTO
NORTHERN JOHNSTON COUNTY. THESE STORMS WERE MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KNIGHTDALE...
RALEIGH...ROLESVILLE AND WENDELL
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3624 7816 3583 7792 3544 7811 3555 7877
3573 7888 3609 7873 3617 7845 3616 7842
3618 7840 3624 7817
TIME...MOT...LOC 2103Z 269DEG 30KT 3586 7863
BLAESLocal storm report, Mar 10, 4:08 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 2 ENE RDU INTERNATIONAL 35.89N 78.74W
03/10/2011 M50 MPH WAKE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUST OF 50 MPH IN RALEIGH
AT EBENEZER CHURCH RD AND GLENWOOD AVE. ALSO REPORTED
SMALL 1-2 INCH DIAMETER LIMBS DOWN.
&&
EVENT NUMBER RAH1100284
TDHSpecial weather statement, Mar 10, 4:16 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EST THU MAR 10 2011
NCZ010-011-102200-
HALIFAX-WARREN-
416 PM EST THU MAR 10 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 500 PM EST...
AT 416 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE GASTON TO 5 MILES WEST
OF GLENVIEW...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF
WARRENTON TO 13 MILES NORTH OF NASHVILLE...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HALIFAX...SOUTH
WELDON...AND...ROSEMARY...WELDON...AND...ROANOKE RAPIDS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7788 3648 7777 3648 7766 3644 7762
3640 7755 3632 7757 3632 7748 3614 7774
3614 7789 3619 7794 3619 7797 3618 7798
3624 7802 3655 7811 3656 7790
TIME...MOT...LOC 2116Z 208DEG 32KT 3661 7795 3618 7789
ELLISSpecial weather statement, Mar 10, 4:38 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EST THU MAR 10 2011
NCZ028-043-078-102230-
EDGECOMBE-WAYNE-WILSON-
438 PM EST THU MAR 10 2011
...A LINE OF STRONG THUNDERSTORMS WITH WIND GUSTS TO 45 MPH WILL
MOVE RAPIDLY EAST ACROSS EDGECOMBE...WILSON AND WAYNE COUNTIES
THROUGH 530 PM EST...
AT 436 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF SIMS TO
MOUNT OLIVE...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GOLDSBORO...ELM
CITY...FREMONT...WILSON AND GOLDSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3582 7741 3579 7748 3557 7782 3542 7782
3536 7780 3535 7782 3517 7783 3514 7790
3518 7801 3517 7808 3518 7816 3522 7825
3531 7825 3535 7816 3542 7815 3557 7807
3560 7813 3573 7818 3584 7788 3587 7740
TIME...MOT...LOC 2136Z 263DEG 32KT 3575 7810 3544 7807
3518 7810Thunderstorm Wind, Wayne
- When
- March 10, 5:05 PM EST
- Where
- Wayne County, 0.56 mi W of Goldsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 35.380, -77.990
A power-line was blown down in the Goldsboro city limits at 507 E Walnut Street.
Thunderstorm Wind, Wayne
- When
- March 10, 5:05 PM EST
- Where
- Wayne County, 2.35 mi ESE of Hoodswamp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.406, -77.842
A power-line was blown down at Cokers Mill Road near N. Beston Road.
Thunderstorm Wind, Wilson
- When
- March 10, 5:05 PM EST
- Where
- Wilson County, 1.86 mi NNE of Black Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.654, -77.914
A downed tree was blocking traffic near 5000 Frank Price Church Road.
Thunderstorm Wind, Wilson
- When
- March 10, 5:05 PM EST
- Where
- Wilson County, 0.69 mi S of Wilson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 35.720, -77.920
A fallen tree fell onto and damage an apartment building. Damage was estimated.
Thunderstorm Wind, Wilson
- When
- March 10, 5:20 PM EST
- Where
- Wilson County, 1.82 mi ESE of Town Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.810, -77.770
A roof was blown off of a mobile home into a hay field approximately 150 yards behind the home.
Thunderstorm Wind, Edgecombe
- When
- March 10, 5:28 PM EST
- Where
- Edgecombe County, 0.89 mi NW of Kingsboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -77.680
Numerous small trees limbs of 1 to 2 inch diameter were snapped between Rocky Mounty and Tarboro on Highway 64 east at exit 478.
Thunderstorm Wind, Halifax
- When
- March 10, 5:39 PM EST
- Where
- Halifax County, 1.11 mi W of Heathsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.270, -77.790
One tree was blown down along NC Highway 561 near Enfield.
Thunderstorm Wind, Halifax
- When
- March 10, 5:39 PM EST
- Where
- Halifax County, 1.38 mi N of Halifax Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.450, -77.700
One tree was blown down near NC Highway 158 and Community Drive in Roanoke Rapids.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Pennsylvania, March 10 to 14, 20111 death · 30 events
- Flooding in Pennsylvania, March 10 to 12, 2011$2.0 million · 11 events
- Winter Storm in Ohio, March 10 to 11, 2011$2.0 million · 8 events
- Damaging Winds in Virginia, March 10, 2011$1.1 million · 60 kt wind · 8 events
- Flooding in New Jersey, March 10 to 14, 2011$700,000 · 6 events
- Winter Storm in Pennsylvania, March 10 to 11, 2011$500,000 · 3 events
- Flash Flooding in Pennsylvania, March 10 to 11, 2011$200,000 · 4 events
- Tornadoes and Damaging Winds in Virginia, March 10, 2011$45,000 · EF1 · 11 events
- Flooding in Ohio, March 10 to 15, 2011$159,000 · 7 events
- Flooding in West Virginia, March 10 to 15, 2011$123,000 · 7 events
- High Wind and Strong Wind in Washington, March 10, 2011$130,000 · 52 kt wind · 3 events
- Damaging Winds in Virginia, March 10, 2011$62,000 · 53 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288386, 288387, 288388, 288389, 288445, 288447, 288448, 288449.